News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Moderate rectal bleeding, nausea and migraine


 dolphinaca - Thu Jun 10, 2010 10:18 pm

I woke up this morning with a migraine headache and now noticed a moderate amount of blood in my stool and on the tissue when I go to the bathroom. There is no soreness in that area so it seems to be internal. I've been nauseous all day and am now bloated. I took 1 Vicodin for the migraine and 1 Soma for a back injury (herniated disc in lumbar spine).

Are these symptoms related? What could this be?
 Dr.M.Aroon kamath - Wed Jul 07, 2010 9:50 am

User avatar Hi,
You have not indicated the duration of neither the migraine nor the herniated discs. Also not indicated is the duration of drug therapy (both carisoprodol and the hydrocodone/paracetamol combination).

Vicodin is a formulation containing hydrocodone and paracetamol. Unusual bleeding is one of the reported side effects of this drug.

Soma (Carisoprodol) is available as 250 mg & 350 mg containing tablets.You have not mentioned the dosage schedule. Head ache and pancytopenia are among the reported side effects.

You seemed to have experienced a rather sudden rectal bleed. There appears to be no history of similar episode in the past. You need to show to your family doctor for an initial assessment to exclude local causes such as hemorrhoids (painless bleeding usually following a bowel movement), acute anal fissures (painful, stool usually streaked with blood), rectal polyps, etc. Basic labs including coagulation profile may be indicated.

If local causes are excluded, the two drugs which you are on (duration unknown) become suspect.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here